Rigid Schubert varieties in compact Hermitian symmetric spaces

Published

Journal Article

Given a singular Schubert variety X w in a compact Hermitian symmetric space X, it is a long-standing question to determine when X w is homologous to a smooth variety Y. We identify those Schubert varieties for which there exist first-order obstructions to the existence of Y. This extends (independent) work of M. Walters, R. Bryant and J. Hong. Key tools include (i) a new characterization of Schubert varieties that generalizes the well-known description of the smooth Schubert varieties by connected sub-diagrams of a Dynkin diagram and (ii) an algebraic Laplacian (à la Kostant), which is used to analyze the Lie algebra cohomology group associated with the problem. © 2012 Springer Basel AG.

Full Text

Duke Authors

Cited Authors

  • Robles, C; The, D

Published Date

  • August 1, 2012

Published In

Volume / Issue

  • 18 / 3

Start / End Page

  • 717 - 777

Electronic International Standard Serial Number (EISSN)

  • 1420-9020

International Standard Serial Number (ISSN)

  • 1022-1824

Digital Object Identifier (DOI)

  • 10.1007/s00029-011-0082-y

Citation Source

  • Scopus